| Model Number |
G21708 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/28/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence "stent kinked/ bent" before using this product for procedure, the side hole of this product pigtail was kink.The wire guide could not get into the zso-7-12.
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence "stent kinked/ bent." before using this product for procedure, the side hole of this product pigtail was kink.The wire guide could not get into the zso-7-12.
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Device evaluation: 1 x zso-7-12 of lot number c1527205 was returned to cirl for an evaluation.It was in a used state and it was returned in it¿s original open packaging.Lab evaluation: 1 x zso-7-12 of lot number c1527205 was returned to cirl for an evaluation on 13th of december 2018.In summary the following results were observed in the lab evaluation.A kink was observed at the 2nd side porthole on the tapered end of the stent.A 0.035 inch wire guide stopped at kink at 2nd porthole.Complaint is confirmed as the failure of kinked stent was verified in the laboratory.Root cause (possible): a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.A possible cause of this complaint is that the kink occurred while being straightened while being passed over wire guide.A precaution included in instructions for use, ifu0045-6 states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." it may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025.As per additional information received the user used a 0.025" wire guide.Documents review: a review of the manufacturing records for the device of lot # c1527205 did not reveal any discrepancy related to the complaint issue.Prior to distribution all zimmon biliary stent set zso-7-12 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also the user is instructed by the instructions for use, ifu0045-6 ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ summary: complaint is confirmed as the failure was verified in the laboratory.The patient didn¿t experience any adverse as result of the device failure and based on the information provided.Complaints of this nature will continue to be monitored for potential emerging trends.